Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2021, 2:08 PM EDT for Marion County, Monongalia County, West Virginia; Greene County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 13, 2021, 2:41 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, PA, Marion County, WV, Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
609
WUUS51 KPBZ 131808
SVRPBZ
PAC059-WVC049-061-131900-
/O.NEW.KPBZ.SV.W.0019.210613T1808Z-210613T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
208 PM EDT Sun Jun 13 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
South central Greene County in southwestern Pennsylvania...
Northeastern Monongalia County in northern West Virginia...
North central Marion County in northern West Virginia...
* Until 300 PM EDT.
* At 208 PM EDT, a severe thunderstorm was located 7 miles south of
Waynesburg, moving southeast at 20 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Morgantown... Westover...
Star City... Granville...
Cassville... Grant Town...
Blacksville... Mount Morris...
Spraggs... McCurdyville...
Pentress... Crown...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 6 and 8.
Interstate 79 in Pennsylvania between mile markers 0 and 5.
Interstate 79 in West Virginia between mile markers 152 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3982 8034 3988 8021 3964 7984 3956 8020
TIME...MOT...LOC 1808Z 320DEG 18KT 3979 8023
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
939
WWUS51 KPBZ 131829
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
229 PM EDT Sun Jun 13 2021
WVC049-131838-
/O.CAN.KPBZ.SV.W.0019.000000T0000Z-210613T1900Z/
Marion WV-
229 PM EDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARION COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
will not move into the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Pennsylvania...and northern West Virginia.
LAT...LON 3979 8027 3981 8017 3973 7998 3972 7996
3965 8021
TIME...MOT...LOC 1828Z 320DEG 18KT 3971 8015
$$
PAC059-WVC061-131900-
/O.CON.KPBZ.SV.W.0019.000000T0000Z-210613T1900Z/
Greene PA-Monongalia WV-
229 PM EDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTH CENTRAL GREENE AND NORTH CENTRAL MONONGALIA COUNTIES...
At 228 PM EDT, a severe thunderstorm was located near Cassville, or 9
miles northwest of Star City, moving southeast at 20 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Blacksville... Mount Morris...
Spraggs... Daybrook...
Pentress... Core...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 0 and 4.
Interstate 79 in West Virginia between mile markers 159 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3979 8027 3981 8017 3973 7998 3972 7996
3965 8021
TIME...MOT...LOC 1828Z 320DEG 18KT 3971 8015
HAIL...<.75IN
WIND...60MPH
$$730
WWUS51 KPBZ 131841
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
241 PM EDT Sun Jun 13 2021
PAC059-WVC061-131851-
/O.CAN.KPBZ.SV.W.0019.000000T0000Z-210613T1900Z/
Greene PA-Monongalia WV-
241 PM EDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE AND NORTH
CENTRAL MONONGALIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern Pennsylvania...and northern West Virginia.
LAT...LON 3979 8027 3981 8017 3973 7998 3972 7996
3965 8021
TIME...MOT...LOC 1836Z 320DEG 18KT 3966 8010
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:16 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 13, 1:16 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 116 PM EDT Sun Jun 13 2021 .SYNOPSIS... Shower and thunderstorm chances are expected today with a crossing cold front. Periodic shower and thunderstorm chances should continue Monday and Tuesday before high pressure return dry and cooler weather by mid week. && .NEAR TERM /THROUGH TONIGHT/... As evidence by the 12z PIT observation sounding, sufficient shear (near 40kt 0-6km) and instability (2000-2500j/kg fcst surface CAPE) will aid in the development of severe storms coincident with ample sfc convergence via frontogenesis. Considering the hodograph, multi- cellular organized thunderstorms with damaging wind gusts proceeding outflow boundaries look probable. Initially, cells will carry a large hail threat before transitioning to a cold pool dominant complex, capable of 60-70 mph wind gusts. The highest chance of seeing this potential will be this afternoon during peak heating, as the front is expected to be located from NW PA to SE OH. SPC has this area, and points E-SE, in the Slight Risk/scattered coverage area for potential severe thunderstorms. FROPA should occur earlier for the W-NW, where a lesser Marginal/isolated potential for severe storms exists. Locally heavy rain is possible in poorly drained areas, though quick storm movement should be sufficient to preclude a significant flood potential. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... An approaching Great Lakes shortwave trough is expected to approach the region Monday, along with a secondary cold front. Scattered/numerous showers and thunderstorms are again expected to develop with the increasing shortwave support, and jet driven ascent. Strong unidirectional shear and dry mid level air should result in the possibility for severe thunderstorms, though the amount of instability is less notable than Sunday. SPC has most of the forecast area in a Marginal Risk for severe storms on Monday. Another reinforcing trough should maintain scattered showers/storms for Tuesday, though instability and shear levels look to be too low for any organized severe thunderstorm potential. Dry weather should return Tuesday night as sfc high pressure builds upstream of a developing Ern CONUS long wave trough. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Model blends indicate that high pressure should result in dry and cooler than average weather Wed and Thu. Another trough approaching from the Upper Midwest may result in precipitation chance for next weekend. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Showers and thunderstorms are forming up ahead of a cold front, mainly south of Pittsburgh initially. Expect more storms to bloom areawide through the rest of the afternoon. Have included TEMPO groups for when individual terminals have the best chance of seeing convection. Any storm will be capable of strong wind gusts, hail, and IFR visibilities. The showers and thunderstorms should end this evening as the front completes its passage, with VFR returning. Some patchy fog will be possible overnight, especially in areas that receive heavy rainfall. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected by mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 13, 3:29 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 329 AM EDT Sun Jun 13 2021 OHZ039>041-048-049-057-058-068-PAZ007>009-013-140730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Noble-Mercer-Venango-Forest-Lawrence- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible again Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ050-059-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-140730- Jefferson OH-Belmont-Monroe-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 13, 11:51 AM EDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1151 AM EDT Sun Jun 13 2021 WVZ511-512-131615- Eastern Preston-Preston- 1151 AM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT EAST CENTRAL PRESTON COUNTY... At 1151 AM EDT, a strong thunderstorm was located over Terra Alta, moving south at 20 mph. Wind gusts up to 55 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Kingwood... Terra Alta... Albright... Elgon... Aurora... Cranesville... Cathedral State Park... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. Campers should consider seeking sturdy shelter until this storm passes. LAT...LON 3927 7954 3951 7970 3956 7948 3926 7949 TIME...MOT...LOC 1551Z 339DEG 18KT 3947 7954
Special weather statement, Jun 13, 12:20 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1220 PM EDT Sun Jun 13 2021
OHZ058-131645-
Guernsey-
1220 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT GUERNSEY COUNTY...
At 1220 PM EDT, a strong thunderstorm was located 9 miles northeast
of Cambridge, moving southeast at 25 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Cambridge... Antrim...
Senecaville... Lore City...
Old Washington... Birmingham...
Salt Fork State Park... Kimbolton...
This includes the following highways...
Interstate 70 in Ohio between mile markers 181 and 195.
Interstate 77 in Ohio between mile markers 46 and 58.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4022 8152 4022 8142 4009 8124 3992 8148
4013 8166
TIME...MOT...LOC 1620Z 313DEG 20KT 4015 8151Special weather statement, Jun 13, 12:31 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1231 PM EDT Sun Jun 13 2021 OHZ050-059-PAZ029-WVZ002>004-131700- Jefferson-Belmont-Washington-Marshall-Brooke-Ohio- 1231 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN JEFFERSON...NORTHEASTERN BELMONT...WEST CENTRAL WASHINGTON...OHIO...MARSHALL AND BROOKE COUNTIES... At 1231 PM EDT, a strong thunderstorm was located near Tiltonsville, or near Clearview, moving southeast at 25 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Wheeling... Martins Ferry... Warwood... Wellsburg... Bethlehem... West Liberty... Triadelphia... Clearview... Valley Grove... Tiltonsville... Yorkville... Bethany... This includes Interstate 70 in West Virginia between mile markers 1 and 7. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. Campers should consider seeking sturdy shelter until this storm passes. LAT...LON 4022 8084 4033 8068 4018 8043 4001 8067 TIME...MOT...LOC 1631Z 313DEG 20KT 4022 8069
Local storm report, Jun 13, 1:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 1 WNW CADDELL 39.47N 79.66W
06/13/2021 M0.88 INCH PRESTON WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2101608
JDLocal storm report, Jun 13, 1:42 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL KANES CREEK 39.51N 79.75W
06/13/2021 E0.88 INCH PRESTON WV PUBLIC
&&
EVENT NUMBER PBZ2101609
JDLocal storm report, Jun 13, 2:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 WNW MALAGA 39.86N 81.17W
06/13/2021 E1.00 INCH MONROE OH SOCIAL MEDIA
NICKEL TO QUARTER SIZE HAIL. LOCATION ESTIMATD BASED ON
RADAR.
&&
EVENT NUMBER PBZ2101610
JFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:51 AM EDT | Special Weather Statement | PBZ | Preston | 24 min |
| Jun 13, 12:31 PM EDT | Special Weather Statement | PBZ | Ohio | 29 min |
| Jun 13, 12:50 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 25 min |
| Jun 13, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 24 min |
| Jun 13, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 49 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 38 min |
| Jun 13, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 20 min |
| Jun 13, 2:16 PM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 2 hr |
| Jun 13, 2:32 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 118 min |
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 35 min |
| Jun 13, 3:11 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 64 min |
| Jun 13, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 47 min |
| Jun 13, 3:38 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 50 min |
| Jun 13, 4:27 PM EDT | Areal Flood Warning | PBZ | Preston | 48 min |
| Jun 13, 5:18 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston, Tucker | 117 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 39 min |
| Jun 13, 8:24 AM EDT | Special Weather Statement | PBZ | Westmoreland | 36 min |
| Jun 13, 8:36 AM EDT | Areal Flood Advisory | PBZ | Armstrong, Westmoreland | 71 min |
| Jun 13, 8:51 AM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 103 min |
| Jun 13, 9:02 AM EDT | Special Weather Statement | PBZ | Westmoreland | 13 min |
| Jun 13, 9:39 AM EDT | Special Weather Statement | PBZ | Fayette | 36 min |
| Jun 13, 10:42 AM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Jun 13, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 35 min |
| Jun 13, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 37 min |
| Jun 13, 5:29 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jun 13, 5:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Westmoreland | 27 min |
| Jun 13, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 47 min |
| Jun 13, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 17 min |
| Jun 13, 5:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 46 min |
| Jun 13, 6:12 PM EDT | Special Weather Statement | PBZ | Forest | 33 min |
| Jun 13, 6:54 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 2 hr |
| Jun 13, 6:58 PM EDT | Special Weather Statement | PBZ | Washington | 47 min |
| Jun 13, 7:22 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 100 min |
| Jun 13, 7:26 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.